SRS prozac problems

Discussion in 'On Topic' started by MudRacer4x4, Oct 4, 2008.

  1. MudRacer4x4

    MudRacer4x4 New Member

    Joined:
    Oct 23, 2006
    Messages:
    474
    Likes Received:
    0
    been on 10mg for like 3 years now i've been upgraded to 20mg and noticed some differences or side effects.

    Been sleeping alot lately

    and sex doesn't feel as good. not as much sensation.

    Are these normal effects? I've been on it for about 3 weeks. What do I do?:sadwavey: oh by the way I cant talk to my dr. please dont ask why.
     
  2. Darketernal

    Darketernal Watch: Aria The Origination =)

    Joined:
    Oct 8, 2002
    Messages:
    10,498
    Likes Received:
    3
    Location:
    Care,for all is like a bonsai tree
    Well these are indeed the described side effects from prozac, drowsiness and fatigue. My question is why did you go from 10 to 20?

    You might not be able to talk to your doctor about it, how about talking to another doctor? But anyway all anti-depressants can have side-effects. You might want to go back to a lower dose again, or change the type of anti-depressant you are taking.
     
  3. no lol today

    no lol today Soy la bailarina de la muerta. OT Supporter

    Joined:
    Mar 16, 2008
    Messages:
    23,516
    Likes Received:
    18
    Location:
    SoCal
    Watch your sleep. If you can't stay asleep/fall back asleep for normal periods you'll be wiped out like you wouldn't believe. Happened to me. Had to stop working because of it.

    Keep an eye on your side effects - they can sneak up on you & really fuck things up. Potentially. Just keep paying attention & try to anticipate what's coming next.
     
  4. Stilgar1973

    Stilgar1973 New Member

    Joined:
    Aug 12, 2006
    Messages:
    8,533
    Likes Received:
    0
    If you can't talk to your doctor then you need a new doctor.

    Ultimately, talking to your doctor and getting him to try different medications is the solution you are looking for.

    There is NOTHING wrong with changing doctors. In the end, you have to be honest with your doctor. If you just don't trust him or don't get along with him then you need to kick him to the curb and find another.
     
  5. no lol today

    no lol today Soy la bailarina de la muerta. OT Supporter

    Joined:
    Mar 16, 2008
    Messages:
    23,516
    Likes Received:
    18
    Location:
    SoCal
    You can't rely entirely upon your doc for treatment options, tho. You have to know what you want & tell them what that is every visit or they'll just ask you how you're doing & put you back out the door.

    Always give your doc feedback along with telling them what you WANT/NEED out of your treatment.

    If your doc can't respond adequately then they're not working for you.
     
  6. FredricaBimmel

    FredricaBimmel Great big fat person

    Joined:
    May 25, 2006
    Messages:
    428
    Likes Received:
    0
    Location:
    East Tennessee
    Go to a psychiatrist, not a doctor for depression meds. GP's generally are clueless about them. psychiatrists deal with them all day, every day, and they know them well. I made that mistake for 3 years.

    I'm on 80mg daily Prozac and 30 Buspar now and it seems like its just starting to have an effect on me- for the better.
     
  7. no lol today

    no lol today Soy la bailarina de la muerta. OT Supporter

    Joined:
    Mar 16, 2008
    Messages:
    23,516
    Likes Received:
    18
    Location:
    SoCal
    Depression can sometimes be a symptom of something else. Looking beyond depression can sometimes yield more successful treatment.
     
  8. acksirem

    acksirem New Member

    Joined:
    Sep 18, 2008
    Messages:
    15
    Likes Received:
    0
    Not to freak you out, but you should look up something called inorgasmia. A truly frightening side effect linked to many ssri's. Most anti-anxiety and anti-depressants have sexual side effects. Kind of cruel joke, it's like, 'hey I feel great now! But suddenly I can't orgasm or don't ever want to have sex!'

    Also, defiantely don't ask a doctor about anxiety and depression. There's no shame in going to a therapist. You want a specialist when it comes to matters of the mind. A doctor will only throw meds at you. Cognitive Behavioral Therapy (CBT) is HUGELY effective in treating this stuff. And then you can get off meds and have amazing sex again!
     
  9. MudRacer4x4

    MudRacer4x4 New Member

    Joined:
    Oct 23, 2006
    Messages:
    474
    Likes Received:
    0
    thats the problem it makes me want it less and it doesn't feel as good. i feel like i get depressed more on the weekends then any other times.
     
  10. acksirem

    acksirem New Member

    Joined:
    Sep 18, 2008
    Messages:
    15
    Likes Received:
    0
    I wonder why the weekends are worse? Maybe you have time to sit and think/worry too much? Don't fall into the trap of believing that if you think it out enough you'll suddenly hear a "Eureka!" depression and anxiety grow with inactivity. This is coming from someone who knows all too well!
    You can do it without meds. I weaned myself off of zanax, and it was very hard. But I did it, and my anxiety is way better than when I was on it. And I like sex again, which is huge.

    Also remember that a big part of enjoying sex is having healthy self esteem. If you feel like crap about yourself, you won't really want anyone to share that space w you.
     

Share This Page